A question for fellow sufferers

Morning, I'm hopping that someone can shed some light. Yesterday morning I woke up with swelling right a long my collar bone. It was very swollen hot red & extreamly painful, so painful that I thought I was going to pass out whilst getting dressed. All my joints were swollen. I'm stressed out at the moment, having sold my house & missing out on not one but two houses that I was hopping to buy. So I think because of this I'm flaring way more than usual. But the collar bone is a new one in me. It isn't as painful (nor are my other joints) as yesterday but it is as swollen. Thoughts anyone??

My GP won't answer any RD questions & I don't have a team or nurse & I won't be seeing my Rheumy until August. Not seeking advice as such just experiences. Thanks

19 Replies

oldestnewest
  • I started with pain etc along my collar bone & into each shoulder joints since January this year. My Gp gave me two separate steroid injections into top of my bum which lasted about a week each time. I rang my Rheumy team & asked for an emergency appointment as my next appointment at the clinic wasn't until june! I then had steroid injections into each shoulder joint which have been such a relief, it took away the pain from my collar bone on each side & the pain & stiffness from each shoulder joint. I began physio last Wednesday, but the last couple days the aching & uncomfortableness along each side of my collar bone has restarted. I don't know whether the steroid injections have worn off or the physio has aggravated things I don't know. So I feel for you as know the pain you are going through. I would ring your Rheumy help line &request an urgent appointment especially as you aren't due to be seen for months, & /or ask you Gp to intervene & ask the Rheumy clinic direct to see you. but I would speak to your Gp he/she may give you a steroid injection to carry you over until you are see. Bless you, take care.

  • Thank you for your reply. I just never know which is down to RD or something else. If it's no better on Tuesday I'll ring my GP. As you say it's so painful I'm finding it difficult to turn my head. Something else to cope with. I hope you get yours sorted soon. x

  • Poor you Caza - no answers but I can empathise re the stresses and strains of change of uncertainty and of moving house. And also of pain but I have a very different pain beast these days to the one you describe. Xxxxx

  • Hi Twitchy,thanks for your reply, I think Riedenise is right it's coming from my shoulder. The swelling & pain has worsened during the day. Ouch ouch ouch. I think I'm going to have to succumb to taking painkillers & to hell with my stomach.

    Anyway, how are you? x

  • Oh dear - painkillers eh - I know they don't agree with you either so hope the reduction in pain makes side effects worth putting up with.

    Me - well just started a new pain med today - a stronger form of codeine can't recall the name. Young doctor came and removed my spent cannula and as I'm leaving tomorrow after my repeat scan, we agreed no point in new cannula just for a couple more runs of IV paracetamol.

    Not sure how I am. Had rather a shock tonight when email arrived from my rheumy as a response to my update. He totally misses the point and I am not sure if I should have replied as I did - or just left my medical team here to sort him out by themselves as they planned. Oh well I've sent it so too late now - he will probably hide from them all day now he knows though. Tx

  • Was the stronger form of codeine called Dihydrocodeine or it could be known as DF118? Just wondering, as that is stronger than the normal codeine and is often given after an operation.

  • Yes Sheltielife that's the one. I can take it every four hours with paracetamol but am trying to keep it just for nights because of risk of constipation. Took oral paracetamol an hour ago but it never does much so am snoozing now before the pain escalates once more. X

  • I used to have it a few years ago, that's why I wondered. Yes, constipation is a problem. I now have buprenorphine. If you do get constipated and I don't know if you know that the easiest way to deal with it is to use lactulose as it just softens things.

  • Thanks. Coincidentally the hospital pharmacist has just been to see me and is giving me lactulose and Senna to go with the Dihyrocodeine and more levothyroxine which is just run out of and zopiclone. We had a really good chat about my drug reactions and the Azathioprine - which she took away with her as well as tramadol which definitely worsens my arrhythmia.

    Having a nap now before my hubby gets here to pick me up. X

  • I am glad you got the lactulose, not so sure about the Senna for me! The Lactulose does take a few days to work though, one of the problems with it. These days for some weird reason I don't need it whereas at one time I did. As for Tramadol I have only ever had it once and never again!

  • I guess a lot of it is about the body adapting to new drugs. I've been very blocked up since pneumonia although this eased when I stopped the codeine for about two weeks. They put me on lactulose on day one this time because of the codeine and I had suppository as well but can't have been that blocked up as it didn't do much!

    They were trying to work out if consultation from codeine might be causing the blood in wee and tummy pain but now we know if was definitely the Azathioprine.

  • I have never been offered Azathioprine. I can't really quite work out what type of drug it is other than it being a DMARD. It sounds more like a steroid going off the side effects and things to be careful of.

  • Hi T, well you can always blame the drugs! But maybe he needed telling. Good luck with the scan, so hope you get some answers & the help/meds/op you need. Let us know how you get on x

  • Thanks - yes my husband says it was a smart reply and I showe this email correspondence to the young doctor who did my blood tests this morning and she will pass on to the consultant (her hubby) who apparently is on the case. I'm sharing a room now with a woman who moved up to my hometown few years ago. She has longstanding Scleroderma and ulcerative colitis. Puts things in perspective!

    She's about 12 years older than me and very sharp having been a theatre nurse down in Fife for many years. She's just had double pneumonia and has kidney problems and had a heart attack at 40 as part of her Scleroderma. She's lovely and really knows her stuff. She says I will be much better served in Fife. Same woman GP as mine - says they are fine but just don't have enough specialist knowledge to cope with people like us. Very interesting and useful person to have as my ward companion I must say although she's too ill to speak much and I'm too tired Snd dizzyto speak much either so it's pleasant companionship

    Tx d

  • Yes with RA you can get the burning in the collar bone. I have had issues with my shoulders in the past when my arthritis was active in my shoulder and flaring, it radiates down into collarbone. I ended up getting a cortisone shot. The burning collarbone is a very unpleasant indeed. I didn't recognize it at first as RA because that bone is long and straight.

  • Thanks hobbits, as you say, it's a bone so I didn't immediately connect the two but your right as Riedenise said as well it's coming from my shoulder. My elbow today is about three times its usual size & very painful. I really thought I'd injured it somehow, that's why this site is so good. I shall sit back & wait for it to pass if not head back to the Rheumy. I've written it all down & taken pics. Thanks again for replying. Have a good day

  • Hi Caza

    Have you checked whether you can get an earlier appointment? August could be a long time to wait while in pain, and when they scheduled that appointment presumably it was based on how you were at that time, so if things have got worse since they may be able to see you quicker.

    Kind regards

    Victoria

    (NRAS)

  • Hi Victoria, thank you for replying.

    I'm not in so much pain now. The flare lasted three days this time & was extremely painful. I couldn't of waited until August if it had continued.

    I'm under a lot stress & think that's why the flares have been more frequent & more painful. I've written it all down & taken pictures to show the consultant when I next see him. Which will be sooner if it happens again.

    Thanks again

    Caza

  • I'm really pleased to hear you're feeling better and it sounds like you're doing all the right things in documenting it. I would tell you to avoid stress, but I know that this is easier said than done!

    Take care

    Victoria

You may also like...